Alert archive / Nevada / High Wind Watches in 2012

High Wind Watch 2, NWS Elko, NV

March 4, 2012

NWS Elko, NV issued this high wind watch at Mar 4, 2012, 2:55 PM PST. It took effect at Mar 6, 2012, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 2:55 PM PST (22:55 UTC)
In effect from
Mar 6, 2012, 7:00 AM PST
Expired
Mar 5, 2012, 2:40 PM PST
In force
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS75 KLKN 042255
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
255 PM PST SUN MAR 4 2012

...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA
TUESDAY...

.A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO
PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG
WINDS.

NVZ013-060000-
/O.NEW.KLKN.HW.A.0002.120306T1500Z-120307T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
255 PM PST SUN MAR 4 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING NORTH
  25 TO 35 MPH WITH GUSTS AROUND 65 MPH.

* TIMING: WIND GUSTS MAY REACH 60 MPH BEFORE NOON TUESDAY AND MAY
  BE STRONGEST LATE TUESDAY AFTERNOON THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: TRAVELERS ALONG HIGHWAY 6 MAY BE MOST IMPACTED BY
  STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES
  THROUGH COULD BLOW AROUND AND REDUCE VISIBILITIES DRAMATICALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
106 
WWUS75 KLKN 050951
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
151 AM PST MON MAR 5 2012

...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA
TUESDAY AND WEDNESDAY...

.A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO
PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS
TUESDAY INTO WEDNESDAY.

NVZ013-060600-
/O.EXT.KLKN.HW.A.0002.120306T1500Z-120307T1200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
151 AM PST MON MAR 5 2012

...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT. 

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING 
  NORTH 25 TO 35 MPH WITH GUSTS AROUND 65 MPH. 

* TIMING: WIND GUSTS MAY REACH 60 MPH DURING TUESDAY AFTERNOON AND
  NIGHT.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: TRAVELERS ALONG US HIGHWAY 6 MAY BE MOST IMPACTED BY
  STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES
  THROUGH WILL REDUCE VISIBILITIES DRAMATICALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
950 
WWUS75 KLKN 051115
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
315 AM PST MON MAR 5 2012

...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA
TUESDAY AND WEDNESDAY...

.A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO
PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS
TUESDAY INTO WEDNESDAY.

NVZ013-060745-
/O.CON.KLKN.HW.A.0002.120306T1500Z-120307T1200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
315 AM PST MON MAR 5 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT. 

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING 
  NORTH 25 TO 35 MPH WITH GUSTS AROUND 65 MPH. 

* TIMING: WIND GUSTS MAY REACH 65 MPH DURING TUESDAY AFTERNOON
  AND NIGHT. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: TRAVELERS ALONG US HIGHWAY 6 MAY BE MOST IMPACTED BY 
  STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM 
  MOVES THROUGH WILL REDUCE VISIBILITIES DRAMATICALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
338 
WWUS75 KLKN 052240
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
240 PM PST MON MAR 5 2012

...ANOTHER STRONG STORM TO AFFECT NORTHERN AND CENTRAL NEVADA
TUESDAY...

.A LOW PRESSURE SYSTEM WILL DROP DOWN FROM THE NORTH TUESDAY TO
PUSH A COLD FRONT THROUGH THE GREAT BASIN PRODUCING STRONG WINDS
TUESDAY.

NVZ013-061445-
/O.UPG.KLKN.HW.A.0002.120306T1500Z-120307T1200Z/
/O.NEW.KLKN.HW.W.0003.120306T1800Z-120307T1200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
240 PM PST MON MAR 5 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST WINDS 20 TO 30 MPH GUSTING TO 60 MPH SHIFTING NORTH
  25 TO 35 MPH WITH GUSTS AROUND 65 MPH. LOCAL GUSTS AROUND 70
  MPH.

* TIMING: STRONGEST WIND GUSTS WILL OCCUR ALONG AND BEHIND A COLD
  FRONT THAT WILL MOVE THROUGH AFTER NOON. 

* BLOWING SNOW: BLOWING SNOW WILL CREATE A PROBLEM EVEN THOUGH
  AMOUNTS WILL NOT BE SIGNIFICANT. 2 TO 4 INCHES CAN BE EXPECTED
  FOR MOST AREAS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS: TRAVELERS ALONG US HIGHWAY 6 MAY BE MOST IMPACTED BY
  STRONG CROSS WINDS. ANY SNOW THAT DEVELOPS AS THE STORM MOVES
  THROUGH WILL REDUCE VISIBILITIES DRAMATICALLY. A FEW
  THUNDERSTORMS ARE POSSIBLE AND VISIBILITY COULD BE REDUCED TO
  LESS THAN ONE-QUARTER MILE WHEN THE FRONT MOVES THROUGH. THIS
  COULD CREATE BLIZZARD-LIKE CONDITIONS FOR A BRIEF PERIOD OF
  TIME.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
LW

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 4, 5:25 AM PST, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 4, 5:25 AM PST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
525 AM PST SUN MAR 4 2012

.SYNOPSIS...HIGH PRESSURE WILL BRING SPRING LIKE CONDITIONS TO
THE NORTHERN GREAT BASIN...AS HIGH TEMPERATURES WARM TO WELL ABOVE
AVERAGE UNDER CLEAR SKIES. BY TUESDAY WINTER WILL RETURN AS A
STRONG COLD FRONT SPREADS SNOW...WIND...AND MUCH COLDER
TEMPERATURES TO THE REGION. HIGH PRESSURE IS EXPECTED TO RETURN BY
MIDWEEK BRINGING WARMER TEMPERATURES AND DRY WEATHER.

&&

.AVIATION UPDATE...REMOVED MENTION OF FOG AT THE KEKO SITE. ALL
STATIONS WILL BE VFR TODAY...WITH WINDS LESS THAN 15 KNOTS.

&&

.PREV DISCUSSION... /ISSUED AT 237 AM /

SHORT TERM...SUNDAY THROUGH TUESDAY. 500MB RIDGE AXIS WILL CREST
OVER THE REGION TODAY...BRINGING A BEAUTIFUL DAY AS 700MB TEMPS
REACH +1C. THIS WILL SUPPORT HIGHS IN THE LOW TO MID-50S...WITH
SOME LOW 60S POSSIBLE IN NORTHERN NYE AND THE LOWER ELEVATIONS OF
HUMBOLDT COUNTY. TEMPS WILL COOL OFF SUNDAY NIGHT WITH LOWS
DROPPING DOWN INTO THE LOW 20S ACROSS VALLEY LOCATIONS. DURING THE
DAY ON MONDAY THE SURFACE RIDGE WILL SHIFT EAST AS RETURN FLOW
INCREASES OUT OF THE SOUTHWEST AHEAD OF THE NEXT PACIFIC TROUGH.
THIS WILL BRING ANOTHER WARM AND BREEZY DAY WITH HIGHS A GOOD
10-15 DEGREES ABOVE NORMAL.

MONDAY NIGHT THE SURFACE COLD FRONT BEGINS TO APPROACH THE
NORTHERN GREAT BASIN...700MB WINDS ARE PROGGED TO INCREASE TO
50KTS. THIS WILL MOST LIKELY SUPPORT AT LEAST ADVISORY LEVEL WINDS
ACROSS THE NORTHERN ZONES...WILL HAVE TO WATCH THIS OVER THE NEXT
FEW DAYS. BY 12Z TUESDAY MORNING THE FRONT WILL BE PUSHING INTO
HUMBOLDT COUNTY. THERMAL PROFILES SUPPORT ALL SNOW WITH ALL PRECIP
OCCURRING BEHIND THE FRONT...BUT WARM ROAD AND GROUND TEMPS WILL
MOST LIKELY MITIGATE ACCUMULATIONS ACROSS THE BASINS.

500MB TROUGH WILL QUICKLY DIG AND BEGIN TO SPLIT OVER NEVADA
DURING THE DAY ON TUESDAY...SPREADING SNOW FROM THE NORTHWEST TO
SOUTHEAST DURING THE DAY. QPF AMOUNTS WILL RANGE FROM .05 VALLEYS
TO .25" ACROSS THE MOUNTAINS...STILL ONLY EXPECTING AN INCH OR
LESS ACROSS THE VALLEYS WITH 2-4" IN THE MOUNTAINS. HAVE TRENDED
POPS UP ACROSS CENTRAL NV...AS MODELS ARE ALL TRENDING TOWARDS A
LESS PROGRESSIVE SPLITTING TROUGH AND ANOMALOUS SURFACE LOW OF
994MB OVER SW UTAH BY 00Z WEDNESDAY. THIS WILL FOR THE HEAVIEST
QPF TO FALL ACROSS EASTERN WHITE PINE COUNTY WHERE A WINTER WX
ADVISORY COULD NOW BE POSSIBLE. WIND WILL REMAIN STRONG BEHIND THE
FRONT OUT OF THE NW WITH THE STRONG SURFACE GRADIENT
DEVELOPING...IN ADDITION TEMPS WILL PLUMMET BACK INTO THE LOW TO
MID 30S FOR HIGHS ACROSS THE NORTH.

LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. UPPER LEVEL TROUGH
IS ANTICIPATED TO BEGIN SLOWLY EXITING SOUTHERN NEVADA TUESDAY
NIGHT. MODEL SOLUTIONS THOUGH ARE SLOWING THE FORWARD MOTION
SLIGHTLY BY ROUGHLY THREE TO SIX HOURS...AND SO HAVE KEPT POPS IN
FOR WHITE PINE COUNTY AND POINTS WEST...ESPECIALLY THE HIGH TERRAIN.
THE GFS DOES REMAIN FAIRLY PROGRESSIVE WITH THIS SYSTEM WHILE THE
EUROPEAN IS SLOWER. WINDS DURING THE EARLY OVERNIGHT PERIOD APPEAR
QUITE STRONG WITH A VERY TIGHT SURFACE PRESSURE GRADIENT SETTING
UP...SO MUCH OF THE AREA COULD SEE WINDS CONTINUE DURING THE NIGHT
TIME HOURS...ESPECIALLY IN THE TONOPAH AREA. BY WEDNESDAY SURFACE
HIGH PRESSURE WILL TRY TO BUILD IN FROM THE WEST BUT BREEZY TO WINDY
CONDITIONS ARE STILL POSSIBLE...MAINLY IN THE CENTRAL AND EAST
CENTRAL PORTIONS OF THE FORECAST AREA. HAVE CONTINUE WITH POPS IN
FOR WHITE PINE COUNTY...BUT THE REST OF THE AREA WILL BE DRYING OUT.
A DECENT DAY IS ON TAP FOR WEDNESDAY AND WEDNESDAY NIGHT WITH COOL
TEMPERATURES. ON THURSDAY THE GFS CONTINUES THE TREND OF BEING
SLIGHTLY FASTER THAN THE EUROPEAN. RIDGING IN THE MID TO UPPER
LEVELS WILL MOVE ACROSS THE EAST PACIFIC WITH THE AXIS PROGGED TO BE
OVER THE WEST COAST OF THE UNITED STATES. AFTERNOON HIGHS ARE
EXPECTED TO REBOUND AS EVEN THE SLOWER EUROPEAN DEPICTS 700 MB
TEMPERATURES OF -3C IN THE EAST AND -1C IN THE WEST...WITH THE GFS
ABOUT 2C WARMER. BY FRIDAY AND SATURDAY...DRY CONDITIONS WILL
PERSIST WITH WARMING CONDITIONS...WITH MANY LOCATIONS POSSIBLY
SEEING THE 50S AND EVEN 60S BY SATURDAY.

AVIATION...LIGHT FOG IS POSSIBLE AT KEKO TAF SITE THIS MORNING
BETWEEN 12Z-15Z...OTHERWISE VFR CONDITIONS ARE PROJECTED FOR ALL TAF
SITES FOR THE ENSUING DAY. WINDS WILL REMAIN LIGHT AT LESS THAN 15
KNOTS ALL LOCATIONS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/95
Hazardous weather outlook, Mar 4, 2:54 AM PST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
254 AM PST SUN MAR 4 2012

NVZ013-030>037-051100-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
254 AM PST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.

A STRONG COLD FRONT AND DEVELOPING AREA OF LOW PRESSURE WILL
IMPACT THE GREAT BASIN DURING THE DAY ON TUESDAY. THIS STORM WILL
BRING SNOW...STRONG WINDS...AND MUCH COLDER TEMPERATURES TO THE
OUTLOOK AREA. THE LARGEST IMPACT WILL BE THE STRONG WINDS COMBINED
WITH SNOWFALL ALONG THE COLD FRONT...CAUSING BLOWING SNOW AND
REDUCED VISIBILITIES. SNOW AMOUNTS WILL BE LIGHT ACROSS THE
VALLEYS WITH AROUND AN INCH EXPECTED...WITH 2 TO 4 INCHES ACROSS
THE HIGHER TERRAIN. SNOWFALL AMOUNTS COULD BE HIGHER ACROSS WHITE
PINE COUNTY...ESPECIALLY EAST OF ELY WHERE UP TO 6 INCHES COULD BE
POSSIBLE. WINTER WEATHER ADVISORIES COULD BE POSSIBLE ACROSS WHITE
PINE COUNTY...WITH WIND ADVISORIES OR EVEN HIGH WIND WARNINGS
POSSIBLE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

High Wind Watches in Nevada, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.